Jump to content
Important Survey - Please Participate ×

Looking for answers


[la...]

Recommended Posts

When my son goes through withdrawls  (cold turkey) he does not eat for weeks, is this part of it? I am freaking out here, please give advice. He does not talk,, just lays in his bed.
Link to comment
Share on other sites

 

 

You may want to post in the Cold Turkey section, and include your sons dosage and usage history. 

 

Hope your son is feeling some relief soon. 

 

Link to comment
Share on other sites

He was using from the street, so I have no idea how much for how long, in fact, it has taken me a year and a half to realize this is what it was, he was diagnosed with schitzoprenia, then wasn't then , contended he had anxiety and no one would prescribe him anything, finally councelors said he was a drug seeker, and things started clicking, he has gone through withdrawl 3 times, cold turkey, and it is getting bad, real bad, very skinny, looks awful.  is this common?

 

Link to comment
Share on other sites

  • 1 month later...

Laverne - I did not want to eat anything when I was going through withdrawals. I lost a massive amount of weight - 25 lbs - in about 4 or 5 weeks. It was frightening. I eventually did start "force feeding" myself by drinking Ensure every couple hours and making sure I got at least 1,500 calories in me. For 2 weeks, i ate zero - less than 800 calories. It was very scary.

 

He really needs to try and eat. I will bet that everything has no taste and smell.

 

I would try and get him to start some Ensure or milk shakes. If he doesn't eat, it will make all the psychological symptoms much, much worse. Even if it's a little bit at a time.

 

Also, Remeron (Mirtazapine) helped me with sleeping and gave me appetite back.

 

Maybe some others can weigh in on this. I am sorry he is going through all of this. I hope he feels better soon.

 

 

Link to comment
Share on other sites

Can you get him into a drug treatment centre as an outpatient? They might be able to help. It's tricky because he's obviously really hurting but in reality you can't be sure of exactly how much, or even exactly what he's on. It's terrible to go through for him and you both. But if it was my son even though normally with benzos I'd say stay away from treatment centres I think maybe he needs serious professional help. I'd for sure try that if possible. In the meantime Ensure might help. Doubt he'll gain much weight but it does give him calories and nutrients. Wishing you the best. B
Link to comment
Share on other sites

Stopping suddenly is a rough way to go and because of something called kindling subsequent withdrawals are often more difficult than previous withdrawal.  Loss of weight as well as being bedridden are not uncommon in cold turkey withdrawals. He does need to take in some calories. I would also suggest a drug treatment counseling of some type. I would strongly encourage him not to reinstate again.
Link to comment
Share on other sites

If it were my kid, I'd take him to a hospital now and have them try and stabilize him on an adequate dosage and then slowly taper off with a doctors help. If that's not in the cards then make sure he's hydrating and at least getting ensure down.
Link to comment
Share on other sites

×
×
  • Create New...